MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE¿ EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Back to Search Results |
| Model Number |
436120A |
| Medical Device Problem Code |
Mechanics Altered (2984)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/10/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from a healthcare professional (hcp) via a medtronic representative regarding a cage implanted in a patient during a t12 subtotal removal, vertebral body replacement for a burst t12.It was reported that when the inserter was attached and the operation was checked before inserting it, the first cage did not extend.After removing and attaching the first cage from/ to the inserter several times and checking the operation repeatedly, it extended sometimes, but the condition did not improve because it got stuck in the middle or it did not extend unless a considerable amount of force was applied.The first cage was inserted into the patient's body once but it did not extend when an attempt was made.The first cage did not expand properly.Therefore a new cage was taken out.When an operation check was performed in the same way, the second cage extended somewhat, but still got stuck in the middle of extension.It suddenly became capable of extension when it was inserted into the patient's body.The installation of the second cage cage itself was completed without any problems or impact to the patient.The inserter was suspected as one possible cause.The event was associated with a patient.There were no symptoms or complications as a result of this event.This event was not a repeat surgery, there was a delay of less than 60 minutes in the overall proce dure time, the patient did not need to be hospitalized or stay longer, and there was no treatment or additional surgery performed as a result of this event.The date of implant for both cages was (b)(6) 2022 and date of explant for the first cage was (b)(6) 2022.No further complications were reported/ anticipated.
Additional Manufacturer Narrative
H3: product analysis part# 436120a ; lot# ca18j202- after visual and optical examination and functional testing, it does not appear to be any damage, nor does it indicate any functional issues with the centerpiece.H6: updated eval.Code method, eval.Code result, and eval.Code conclusion post analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.